I’m 30 years old and have been dealing with social anxiety, worry, and fear and being so timid all my life. It’s gotten worse lately along w depression and suicidal thoughts. Just yesterday I went to see a very reputable psychologist and after hearing my story he recommended Paxil. I went home and read reviews & info on Paxil and I have to admit I’m scared to take the stuff. I don’t want to deal w the weight gain and my sexual appetite has already gone down a bit from depression~ I can only imagine what will happen while taking Paxil and my husband has a VERY healthy sexual appetite. I really want the feel of being “normal” though. Then the fear of getting off Paxil and not weaning correctly…I’m scared of what might happen to me. I worried and unsure of what to do… *sigh* what do you guys think I should do, is it worth it??
I started paxil when I was 28. Best decision of my life. I did gain about 10 pounds over a few years. I don't only blame paxil though. I started eating more and exercising less. Once I fixed those habits, I was able to lose weight.
In the beginning it did change my sex life. Mostly because it took some time to get used to the medicine. Over time, it got better. My husband had to bear with me for a bit.
I was on it for 10 years. Honestly helped so much. I had no problems going off of it either. A year later, I tried to go back on it unsuccessfully. I still miss my paxil. Taking a medication is a huge decision. I think for me, it was the best one. Btw, I took it for anxiety, not depression. I would also recommend therapy. That's the one thing I did not do. Wish I had.
Good luck in making the right choice. Do what you think is best. You know yourself better than anyone else.
Hello Roznikki. I"ve been on paxil, only since May of this year. I take 30mg. It does help to curb my anxiety. It did give me the cravings (food) but the past month or so, its much less. To date, I'm fairly satisfied with taking it,so hopefully it might help you. very best to you.
I know what you're going through, even though I'm taking a different medicine. the meds we take effect everyone differently. While it will effect you one way, it may effect another person differently. So you won't know how it will effect you until you try it. Sorry I couldn't be more help.
I think it's worth it if you are suffering a lot. I was on it for 9 years and it didn't really affect my libido. I only gained 5 lbs. and I weigh 122. When I went off Paxil I lost those 5 lbs. My friend was on it and didn't gain anything. I think it's worth it if you have more negative days than positive. It does work wonders...
I have been on Paxil for 34 days. So far I have noticed the tiredness feeling, some jitterss, and no weight gain. In fact It has motivated me to eat healther, and really watch the calories because of the potential gain. My biggest deal right now is the tired feeling, but my anxiousness is gone. I am more easy going, just not that motivated. You will have your own experience, and get all the answers you can before you make the decision.
I've been on Paxil for 11 years. I have gained just over 50 pounds since. I also have ED, which I think is related to Paxil. Never had any problems before. Just emailed my Dr about going to quit Paxil and for her to advise on how to wean myself off. 12 prescriptions total through the VA-I want off all of them. I'm still miserable on all of them, so I figure I might as well be miserable without the organ-destroying side effects of these poisons. Good luck Roznikki. In my opinion, its not worth it anymore. As soon as Ohio implements the Medical Marijuana program, I will be all over it. Friends with same issues in other 'legal' states are having wonderful results. And it's NATURAL.
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Sep 2009 • 17 answers
Posted 9 Mar 2012 • 1 answer
Posted 7 Jun 2013 • 4 answers
Posted 27 Jan 2014 • 4 answers
Posted 22 Oct 2014 • 9 answers